Bubba wrote:I have been on the 44 dose of Rebif for over two years now. Never experienced any side effects. I could take it anytime throughout the day without worry.
Recently, I have had four seperate side effect flare-ups. These four occasions were beyond a doubt the worst four nights I have ever had in my life. They all happened within anhour to an hour and a half after injection. It is almost as i feel if I may have gotten a "bad batch"??? Has anyone else experienced this and had the same thought? Can there be such thing as a bad batch?
My side effect was fever, of the most severe nature. Like nothing I have ever experienced. Starts out with the general cold feeling skin, then rapidly turns achey, and continues into my whole body freezing so bad that I shake violently and constantly, no matter what I do, I can not get warm. It gets so uncontrollable that I cannot even sit up in bed nor retrieve and hold the pills much less hold a bottle of water to wash down the pill. My wife has to do it for me. One night during a "flare up" my wife gave me prednisone that she had left over, and almost immediately (within 30 min) my "fever" would start to go away, and eventually after a second dose of prednisone (approx 4 hours after the first dosea) thefever was gone. Just a worn out body left, tired and aching from the previous 8-10 hour episode. I asked my GP for a prescription for some prednisone to have at home on stand by. Thank God, because it has happened three more times. I end up having to miss work due to the following pain it causes and absolutely no sleep. Is prednisone a common treatment for this side effect flare up? Is it safe to use the steroid in this way? I mean, what is it that the steroid does to knockout the flare up? But I reckon what I really was curious about was have any other Rebif users experienced this? And it is possible that there is such a thing as a bad batch? After my flareup wednesday night, i cut friday nights shot back to the 22 instead of the full 44. However, I had another miserable attack after even the 22 dose. Now I am petrified to take it at all. I called my neuro and asked him to lower my prescription for mynext months supply to 22, but after last nights attack after a 22 dose, I have to wonder. By the way, how much more effective or whats the benefit of the 44 does vs the 22 dose? I see a lot of people using the 22 vs the 44 and was wondering why?
Froggie wrote:As for the syringes, I take three out at the beginning of my week, usually first thing in the morning. That way they're sufficiently warmed up. Injecting with cold liquid can be extremely painful!
NHE wrote:Froggie wrote:As for the syringes, I take three out at the beginning of my week, usually first thing in the morning. That way they're sufficiently warmed up. Injecting with cold liquid can be extremely painful!
While Rebif is good for up to 30 days at room temp if stored away from heat and light (according to the Rebif medication guide), the syringes have such a small volume of liquid that they will likely warm up within an hour or less.
Froggie wrote:Have you talked to your neuro about the injection site pain? You may be having some sort of allergic reaction to the drug. I only say that because I had terrible hives at the injection site while I was on Copaxone. Aside from me being a non-optimal responder to it, the daily shots plus the severe itching and pain didn't help matters. Since on Rebif, I've had fewer problems. I've finally figured out which areas are good and which ones to avoid. I'm pretty anal about rotating sites and keeping the same injection schedule. It helps me monitor any negative reactions I may have.
Sorry to learn of your bad reaction. It's possible that your body is taking awhile to adjust to the upped dosage. I know when I started on the 44mcg I experienced flu-like symptoms in full force. I do my injections at night and dealt with intense chills and feeling feverish. I felt exhausted and achy as well the next day. Do you take Ibuprofen at all? I take 400-600 mg about 1/2 hour before my injection which helps a lot. I've been on Rebif for almost two years now and have experienced few side effects once I adjusted to the higher dosage. I occasionally get night sweats, but found that once the temperature in the bedroom was adjusted I'm a lot more comfortable.
As for the syringes, I take three out at the beginning of my week, usually first thing in the morning. That way they're sufficiently warmed up. Injecting with cold liquid can be extremely painful!
Users browsing this forum: No registered users